Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 86, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 19, 2015, 6:42 PM CDT for Macon County, Smith County, Trousdale County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2015, 6:42 PM CDT (23:42 UTC)
- Expired
- Jun 19, 2015, 7:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Macon County, TN, Smith County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 56 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:51 PM CDT | TSTM WND DMG | 5 Sw Lafayette, TN | TREES DOWN ACROSS SOUTHWESTERN PORTIONS OF COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1388 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
386
WUUS54 KOHX 192342
SVROHX
TNC111-159-169-200015-
/O.NEW.KOHX.SV.W.0086.150619T2342Z-150620T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
642 PM CDT FRI JUN 19 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN MIDDLE TENNESSEE...
TROUSDALE COUNTY IN MIDDLE TENNESSEE...
NORTHERN SMITH COUNTY IN MIDDLE TENNESSEE...
* UNTIL 715 PM CDT
* AT 642 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
HARTSVILLE...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LAFAYETTE AROUND 700 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PLEASANT
SHADE AND DIXON SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3639 8583 3637 8583 3633 8616 3645 8623
3656 8610 3661 8593
TIME...MOT...LOC 2342Z 247DEG 25KT 3641 8613
HAIL...<.75IN
WIND...60MPH
$$
211 follow-up statement
460
WWUS54 KOHX 192359
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
659 PM CDT FRI JUN 19 2015
TNC159-200008-
/O.CAN.KOHX.SV.W.0086.000000T0000Z-150620T0015Z/
SMITH TN-
659 PM CDT FRI JUN 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SMITH COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3641 8585 3643 8586 3642 8614 3653 8611
3656 8610 3661 8593
TIME...MOT...LOC 2358Z 236DEG 25KT 3652 8605
$$
TNC111-169-200015-
/O.CON.KOHX.SV.W.0086.000000T0000Z-150620T0015Z/
MACON TN-TROUSDALE TN-
659 PM CDT FRI JUN 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL MACON AND EAST CENTRAL TROUSDALE COUNTIES...
AT 658 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAFAYETTE...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL MACON AND EAST CENTRAL TROUSDALE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3641 8585 3643 8586 3642 8614 3653 8611
3656 8610 3661 8593
TIME...MOT...LOC 2358Z 236DEG 25KT 3652 8605
HAIL...<.75IN
WIND...60MPH
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:03 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 19, 4:03 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 403 PM CDT FRI JUN 19 2015 .DISCUSSION... WILL BE BREAKING OUT A LATE AFTERNOON ZONE GROUPING TO DEAL WITH TIMING CONCERNS FOR THE LATE AFTERNOON HRS...OTHERWISE...ON A WHOLE...NOT MUCH CHANGE IN REASONING FOR THE UPCOMING FORECAST PACKAGE. CONSENSUS MODEL GUIDANCE SHOWING CHANCES FOR SHWRS AND TSTMS WILL INCREASE TONIGHT...BUT MOVE EWD AS THE DAY PROGRESSES ON SAT...BEFORE AGAIN THE AREA ENTERS QUITE AN OPPRESSIVE HEAT WAVE EARLY NEXT WEEK. THE MUCH ADVERTISED REMNANTS OF T.D. BILL WILL FINALLY IMPACT THE REGION TONIGHT THRU SAT INCREASING RAIN CHANCES ACROSS THE AREA. SHORT RANGE MODELS IN GOOD AGREEMENT HERE...WITH THE BEST CHANCES FOR CONVECTION WILL BE LATE THIS AFTERNOON ACROSS THE WEST AND TRANSITION TO THE ENTIRE AREA OVERNIGHT BEFORE MOVING EAST OUT OF THE FORECAST AREA BY SAT AFTERNOON. MOST LOCATIONS SHOULD SEE RAINFALL OVERNIGHT WITH THE BEST CHANCES REMAINING ALONG AND NORTH OF INTERSTATE 40. SOME OF THESE STORMS COULD BE STRONG TO POTENTIALLY SEVERE WITH GUSTY/DAMAGING WINDS BEING THE MAIN CONCERNS DURING THE EVENING HOURS. SOME BRIEF HEAVY RAINFALL POSSIBLE ALSO. LOWS WILL GENERALLY BE AROUND 70 DEGREES TONIGHT WITH HIGHS NEAR MORE SEASONAL NORMAL VALUES ON SAT SPANNING THE 80S. ONCE THIS SYSTEM EXITS THE AREA BY LATE SAT NIGHT...THE PATTERN OF DRY WX WITH HOT AND HUMID CONDITIONS WILL KICK IN ONCE AGAIN. IN FACT...HIGH TEMPERATURES WILL WASTE NO TIME SOARING BACK INTO THE 90S ON SUN WITH GENERALLY MOSUNNY SKIES. MON THRU WED STILL LOOK LIKE THEY WILL BE HEADLINED WITH POTENTIAL HEAT ISSUES AS HEAT INDEX VALUES LOOK TO CLOSE IN ON 105F+ DEGREES ALL 3 DAYS ACROSS MOST OF THE MID STATE. HIGHS WILL EASILY REACH INTO AT LEAST THE MID 90S DURING THIS TIME FRAME AS WELL WITH LITTLE RELIEF IN SIGHT FOR AN AFTERNOON THUNDERSTORM DURING THESE DAYS... EXPECT POSSIBLE ACROSS THE CUMBERLAND PLATEAU REGION. BY THE END OF NEXT WORK WEEK...THE UPPER RIDGE BREAKS DOWN AND A MORE TYPICAL JUNE PATTERN OF NW UPPER LEVEL FLOW WILL ALLOW SOME AFTERNOON AND EVENING CONVECTION TO DEVELOP WHICH SHOULD SPELL SOME RELIEF FROM THE PREVIOUS VERY HOT AND HUMID DAYS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 86 73 95 / 90 70 10 10 CLARKSVILLE 71 86 74 92 / 90 60 0 10 CROSSVILLE 69 81 70 88 / 90 80 40 20 COLUMBIA 71 88 73 94 / 90 50 0 10 LAWRENCEBURG 71 88 73 93 / 90 40 20 10 WAVERLY 71 87 74 92 / 90 50 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 19, 3:54 AM CDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 354 AM CDT FRI JUN 19 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-201000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 354 AM CDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS AFTERNOON THROUGH TONIGHT ACROSS MIDDLE TENNESSEE. THE MAIN HAZARDS WILL BE WIND GUSTS UP TO 60MPH AND HEAVY RAINFALL CAUSING LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS HEAT INDEX VALUES...BETWEEN 100 AND 105 DEGREES...WILL BE POSSIBLE ACROSS MOST OF MIDDLE TENNESSEE EACH AFTERNOON SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... REPORTS FROM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. HURLEY
In the hours before
Special weather statement, Jun 19, 4:55 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
455 PM CDT FRI JUN 19 2015
TNZ011-034-192230-
FENTRESS TN-PICKETT TN-
455 PM CDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FENTRESS AND
NORTHEASTERN PICKETT COUNTIES UNTIL 530 PM CDT...
AT 454 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JAMESTOWN...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...ALLARDT AND PICKETT STATE PARK.
LAT...LON 3639 8469 3637 8470 3637 8473 3635 8473
3635 8475 3631 8485 3647 8496 3661 8490
3660 8478 3650 8472 3643 8469 3641 8466
3640 8466
TIME...MOT...LOC 2154Z 238DEG 40KT 3643 8483
21Special weather statement, Jun 19, 5:02 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT FRI JUN 19 2015
TNZ005-192245-
STEWART TN-
502 PM CDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 545 PM
CDT...
AT 502 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF DOVER TO 6
MILES SOUTHEAST OF PARIS LANDING STATE PARK...AND MOVING NORTHEAST AT
40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DOVER AND LAND BETWEEN THE LAKES.
LAT...LON 3666 8785 3664 8785 3663 8781 3643 8767
3635 8793 3636 8799 3645 8806 3649 8806
3652 8804 3656 8803 3667 8807 3667 8796
TIME...MOT...LOC 2202Z 240DEG 36KT 3652 8803 3639 8798
21Special weather statement, Jun 19, 5:56 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT FRI JUN 19 2015
TNZ008-027-028-192330-
SUMNER TN-WILSON TN-DAVIDSON TN-
556 PM CDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...SUMNER
AND NORTHWESTERN WILSON COUNTIES UNTIL 630 PM CDT...
AT 556 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HENDERSONVILLE...OR 7 MILES SOUTHWEST OF GALLATIN...MOVING NORTHEAST
AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...HENDERSONVILLE...MOUNT JULIET...PORTLAND...
LAKEWOOD...HERMITAGE...BELINDA CITY...RURAL HILL...WALNUT GROVE...
NASHVILLE-DAVIDSON (BALANCE)...BLEDSOE CREEK STATE PARK...
COTTONTOWN...PERCY PRIEST LAKE...BETHPAGE AND OAK GROVE.
LAT...LON 3665 8629 3645 8626 3635 8628 3633 8626
3630 8627 3630 8625 3631 8625 3634 8624
3625 8622 3608 8654 3609 8655 3607 8655
3602 8664 3632 8664 3657 8659 3665 8639
TIME...MOT...LOC 2256Z 221DEG 40KT 3632 8656
21Special weather statement, Jun 19, 6:23 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 623 PM CDT FRI JUN 19 2015 TNZ008-009-028>030-200000- TROUSDALE TN-SUMNER TN-MACON TN-SMITH TN-WILSON TN- 623 PM CDT FRI JUN 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR MACON...EASTERN SUMNER... TROUSDALE...NORTH CENTRAL WILSON AND NORTHERN SMITH COUNTIES UNTIL 700 PM CDT... AT 622 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARTSVILLE...MOVING NORTHEAST AT 40 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAFAYETTE...HARTSVILLE...WESTMORELAND...DICKERSON CHAPEL RECREATION AREA...BLEDSOE CREEK STATE PARK...DIXON SPRINGS...PLEASANT SHADE... BETHPAGE AND OAK GROVE. LAT...LON 3662 8588 3632 8585 3627 8634 3665 8640 TIME...MOT...LOC 2322Z 239DEG 36KT 3643 8627 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:55 PM CDT | Special Weather Statement | OHX | Fentress | 35 min |
| Jun 19, 5:02 PM CDT | Special Weather Statement | OHX | Stewart | 43 min |
| Jun 19, 5:56 PM CDT | Special Weather Statement | OHX | Sumner | 34 min |
| Jun 19, 6:23 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.